MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030430
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 3mmx4cm deltapaq cere (cdf10030430, l13129) was not able to advance nor retrieved by the physician.The physician pulled the coil and microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 3mmx4cm deltapaq cere (cdf10030430, l13129) was not able to be advanced nor retrieved by the physician.The physician pulled the coil and microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.The device will not be returned for analysis and therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13129 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - unraveled/stretched-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by a healthcare professional, during a coil embolization, a 3mmx4cm deltapaq cere (cdf10030430, l13129) was not able to be advanced nor retrieved by the physician.The physician pulled the coil and microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.One non-sterile unit deltapaq cere 3mmx4cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good conditions.The introducer was inspected, and it was found separated from unit.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and it was found in good conditions.The embolic coil was inspected under microscope and it was found stretched.The functional analysis could not be performed due to the introducer was found separated from unit.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not able to evaluate due the conditions of the received device (introducer separated from unit).The complaint reported by the customer ¿coil - unraveled/stretched-in microcatheter¿ was confirmed due to the embolic coil was found stretched.The stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ CERE 3MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8875316
Report Number3008114965-2019-01127
Device Sequence Number11360433
Product Code HCG
UDI-Device Identifier00878528007180
UDI-Public00878528007180
Combination Product (Y/N)N
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberCDF10030430
Device Lot NumberL13129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/25/2019
10/15/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/26/2019
10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER.